MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA INTRAOCULAR LENS

BAUSCH + LOMB ENVISTA INTRAOCULAR LENS
Model Number EE
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Vitreous Floaters (1866); Hypopyon (1913); Intraocular Pressure Increased (1937); Visual Impairment (2138); Toxic Anterior Segment Syndrome (TASS) (4469); Photophobia (4801); Retinal Hemorrhage (4809)
Date of Event 02/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.Investigation of this event is in progress.Recall of device is underway.
 
Event or Problem Description
It was reported that 1 day after implantation of an intraocular lens (iol) into the right eye (od), the patient present with blurry vision with best corrected distance visual acuity decreasing to 20/150 ph, thumbprint floater, 0.2mm hypopyon w/temporal fibrin, 3-5 + white cells, and robust inflammatory response continuing into the next day.On day 3 post-op, the patient complained of light sensitivity, seeing a checkered pattern, and white blobs with black worms everywhere with visual acuity further decreasing.Upon examination, the surgeon noted increased vitreous opacities and retinal hemorrhages and was referred for a vitreous tap & injections of 1mg vancomycin, 100mg ceftazidime, & 0.4mg dexamethasone were administered.Results of the culture & sensitivity were negative.Patient outcome is good.The following medications were prescribed for use at home post-operatively: moxifloxacin gtt 0.5% 3x 1 day (increased to aid) taper.Prednisolone gtt 1% 3x 1 day (increased q hour) taper.Prolensa gtt 0.07% 1 x day (increased qid) taper.Medrol pack 4 mg tab take as directed on pack.Durezol 0.05% 1 gtt q hr.

Brand Name
ENVISTA INTRAOCULAR LENS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 n park pl blvd
clearwater, FL 33759
7277246600
MDR Report Key21893664
Report Number0001313525-2025-00071
Device Sequence Number17026853
Product Code HQL
UDI-Device Identifier10757770607928
UDI-Public(01)10757770607928(17)270831(11)240925(10)3Q26255
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEE
Device Catalogue NumberEEU2250
Device Lot Number3Q26255
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES96594
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC, ALCON BSS, B+L INJECTOR SYSTEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale